my doctor just prescribed seroquel and told me it was a sleeping aid combined with a depression drug. I go an pick up the prescription and read that it is used for bipolar disorder and being schitzo. I am being treated for depression but have NEVER had a manic or any other type of episode that would even be considered bipolar. I am so confused and scared to take a drug that is for something I know and all around me that have known me all my life know is not me. what do i do?:eek:
21 Dec 2007
I have taken serq. in the past for sleep & am Bi-Polar but had good & bad effects. Good = SLEEP / Bad = still sedated all day after taking it
- I had to have my doctor give the ok to adjust the dose when needed. Some nights it was 25mgs to get me the sleep needed other times if taken many days straight my tolerance would go up to 200mgs. My doctor started me out & said he wanted me around 300-500mgs a day to get me where I needed to be BUT theres no way I could take that amount. My wife & daughter could not wake me in the mornings @ 200mgs+ so I never went any higher. We all were afraid if there was a fire @ 6' 200 pounds they would have to leave me in the bed.
So just talk to your doctor after seeing what this stuff does to you & how you respond to it the next day. It can be very strong so take it when you are ready for bed & leave yourself as much time as possible for you to fully wake up in the morning.
- Seroquel Information for Consumers
- Seroquel Information for Healthcare Professionals (includes dosage details)
- Side Effects of Seroquel (detailed)
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
I pretty much tried other stuff. But I have a very high tolerance to medication. Also some meds will affect me totally opposite than what they ...
88 answers • 20 Aug 2009
While on Seroquel (for several month), I began experiencing severe insomnia, sometimes getting 1 or 2 hours of sleep a night... and many,many nights, ...
9 answers • 11 Jul 2011
I have taken Seroquel since December 2001. I'm having memory problems and wonder if it's due to long term use of Seroquel. I am also ...
2 answers • 30 Dec 2014
I was taken off haloperidol and benztropine because of too many side effects I could not deal with. He put me on seroquel xr. 50mg. This medication I ...
3 answers • 19 Aug 2015
Decided to increase my seroquel xr slowly up to 600mg. I take it at bedtime he said it would help me sleep better ( it doesn't) but that neither ...
2 answers • 24 Mar 2016